MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE

TACTILE SYSTEMS TECHNOLOGY INC DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVICE
Model Number PD32-G3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was prescribed a pd32-g3 pneumatic compression device for treatment of lower extremity lymphedema and received the device on (b)(6) 2021.On (b)(6) 2024, the patient contacted tactile medical and spoke with clinical patient services reporting the hose on the left leg garment caused a large wound.He stated that he had not used the device between 2021, after initially receiving the device, and on (b)(6) 2024.No reason was given for the pause in usage.Though during this time, he had various vascular procedures and a right leg amputation.With clearance and oversight of his treating clinician, the patient resumed use of device on (b)(6) 2024, three times per week with assistance of a home health aide.He had several comorbidities including wounds, heel trauma, and dvt of left lower extremity being medically managed.A home health aide assisted with device usage and application of garment, which patient noted they felt was being wrapped tightly, over two-layer bandaging, foam padding and koban from toes to knee on left leg.Due to paraplegia, the left leg externally rotated toward the hoses within the garment.The patient reported he has no sensation in his left leg, thus was unable to feel any pain or discomfort.Over the course of approximately six weeks of device use, the patient's wound care nurse noted skin changes from redness, to weeping, followed by skin breakdown, and worsening of condition which led them to contact the patient's health care team on (b)(6) 2024.The patient was advised to stop device use for the time being.The patient's health care team subsequently performed debridement of the wound to improve recovery.Tactile medical's chief medical officer reviewed the reported event on 11/15/2024, concluding the tubing location on the garment and the patient's limb weightbearing onto the tubing without leg sensation was likely a contributory factor to wound/skin breakdown of lateral lower left leg.The patient has since been given clearance from his clinician to resume treatment with device and daily compression for management of lymphedema and wounds.

Brand Name
FLEXITOUCH PLUS SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVICE
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC DBA TACTILE MEDICAL
151 5th avenue nw
new brighton MN 55112
Manufacturer (Section G)
TACTILE SYSTEMS INC. DBA TACTILE MEDICAL
151 5th ave nw
new brighton MN 55112
Manufacturer Contact
sunday hoy
151 5th ave nw
new brighton, MN 55112
6123555121
MDR Report Key20751762
Report Number3004183730-2024-00003
Device Sequence Number8587587
Product Code JOW
UDI-Device Identifier00816305021400
UDI-Public0100816305021400
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K203178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-G3
Device Catalogue NumberPD32-G3
Device Lot Number638439,118132,118133
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight95 KG